Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 18, 2013, 4:41 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 18, 2013, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 4:41 AM CST (10:41 UTC)
- In effect from
- Feb 18, 2013, 10:00 AM CST
- Expired
- Feb 18, 2013, 9:20 AM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS74 KBRO 181041 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 441 AM CST MON FEB 18 2013 ...SOUTH WINDS TO INCREASE TODAY ACROSS DEEP SOUTH TEXAS... .A STRENGHING SURFACE LOW PRESSURE OVER THE CENTRAL PLAINS STATES TODAY WILL MOVE NORTHEAST BY TONIGHT. THIS WEATHER SYSTEM WILL GENERATE STRONGER SOUTH WINDS STARTING LATE THIS MORNING AND PERSISTING THROUGH EARLY THIS AFTERNOON. THESE STRONG SOUTH WINDS WILL BEGIN TO DIMINISH BY LATE AFTERNOON. TXZ251-254>257-181845- /O.NEW.KBRO.WI.Y.0006.130218T1600Z-130218T2000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 441 AM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON. * WINDS...SOUTH WINDS AROUND 30 MPH. * TIMING...THESE STRONG SOUTH WINDS WILL DEVELOP LATER THIS MORNING AND WILL PERSIST THROUGH EARLY THIS AFTERNOON. THESE WINDS WILL THEN START TO DECREASE BY LATE THIS AFTERNOON. * IMPACT...LOOSE OBJECTS LIKE TRASH CANS...LAWN FURNITURE...AND PORTABLE BASKETBALL GOALS WILL BE BLOWN OVER. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. INDIVIDUALS WORKING ABOVE GROUND LEVEL...SUCH AS ROOFERS OR THOSE ON LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
1 follow-up statement
179 WWUS74 KBRO 181520 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 920 AM CST MON FEB 18 2013 ...THREAT FOR STRONG WINDS DIMINISHING... .AN AREA OF LOW PRESSURE OVER THE PLAINS IS MOVING SLIGHTLY MORE QUICKLY THAN ANTICIPATED THIS MORNING. THIS WILL SHIFT OUR WEATHER PATTERN TODAY IN A WAY TO MAKE STRONG WINDS...WITH GUSTS TO 40 MPH LESS LIKELY THROUGH THE NEXT FEW HOURS. GUSTY WINDS...OF 25 TO 35 MPH WILL BE POSSIBLE BUT ADVISORY LEVEL WINDS DO NOT APPEAR LIKELY. TXZ251-254>257-181630- /O.CAN.KBRO.WI.Y.0006.130218T1600Z-130218T2000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 920 AM CST MON FEB 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS OF 25 MPH AND OCCASIONALLY 35 MPH ARE EXPECTED TODAY FROM 10AM TO 2 PM...BUT GUSTS OVER 40 MPH ARE NO LONGER EXPECTED. $$ JGG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 18, 4:33 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 18, 4:33 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
433 AM CST MON FEB 18 2013
.SHORT TERM /TODAY THROUGH TUESDAY/...SURFACE LOW PRESSURE OVER
WESTERN KANSAS EARLY THIS MORNING IS INTERACTING WITH HIGH PRESSURE
OVER NORTHERN FLORIDA. THE LOW LEVEL JET HAS INCREASED OVERNIGHT
RESULTING IN BREEZY CONDITIONS EARLY THIS MORNING. BROWNSVILLE VAD
WINDS INDICATE WINDS OF 39 KNOTS AT 4000 FEET. A LOW CLOUD DECK
CONTINUES ACROSS DEEP SOUTH TEXAS EARLY THIS MORNING. THE CLOUD DECK
IS A LITTLE HIGHER ALONG THE COASTAL COUNTIES WITH BETTER MIXING
TAKING PLACE. THE LOW CLOUD DECK SHOULD LIFT LATER THIS MORNING AS
MIXING INCREASES AND A TROUGH APPROACHES THE AREA FROM THE WEST.
BREEZY TO WINDY CONDITIONS EXPECTED TO DEVELOP...OVER THE COASTAL
COUNTIES...LATER THIS MORNING INTO THE EARLY AFTERNOON. LATEST MAV
GUIDANCE SUGGESTS 28 KNOTS AT HRL AND 26 AT BRO. WILL ISSUE A WIND
ADVISORY FOR TODAY FROM 10 AM TO 2 PM FOR CAMERON...WILLACY AND
KENEDY COUNTIES. THE SURFACE LOW ACROSS THE CENTRAL PLAINS WILL MOVE
NORTHEAST TODAY. THIS WILL RESULT IN SOUTHEAST WINDS VEERING TO THE
SOUTH LATER THIS MORNING INTO THE EARLY AFTERNOON. WINDS WILL
DECREASE LATER THIS AFTERNOON AS A TROUGH/BOUNDARY MOVES WEST TO
EAST ACROSS DEEP SOUTH TEXAS. RELATIVE HUMIDITY VALUES WILL LOWER
INTO THE 20 PERCENT RANGE OVER THE WESTERN PORTION OF THE AREA. NO
FIRE WEATHER CONCERNS ARE ANTICIPATED TODAY AS THE 20 FT WINDS
SHOULD BE LIGHT. HIGH TEMPERATURES TODAY WILL WARM UP INTO THE 80S
ACROSS REGION WITH A FEW LOCATIONS TO THE WEST REACHING THE 90S.
A WEAK FRONT APPROACHES THE REGION TONIGHT. THE FRONT IS EXPECTED TO
MOVE THROUGH THE NORTHERN BRUSHLANDS AROUND MIDNIGHT AND THROUGH THE
RIO GRANDE VALLEY AROUND DAYBREAK TUESDAY. OVERNIGHT LOW
TEMPERATURES TONIGHT WILL BE IN THE LOW 60S IN THE LOWER VALLEY TO
THE LOW TO MID 50S FOR MOST OF THE NORTHERN COUNTIES. THE FRONT
BECOMES STATIONARY ON TUESDAY WHICH WILL RESULT IN A SLIGHT CHANCE
OF RAIN ACROSS THE AREA. HIGHS EXPECTED TO BE IN THE LOW TO MID 70S
ON TUESDAY.
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...THE STATIONARY FRONT
MENTIONED IMMEDIATELY ABOVE WILL RETURN TO THE NORTH AS A WARM
FRONT...WHILE A SERIES OF WEAK DISTURBANCES PASS OVERHEAD IN THE
SOUTHWEST-TO-NORTHEAST MID-LEVEL FLOW. THIS PATTERN WILL PRODUCE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITHIN THE RIO
GRANDE VALLEY AND DEEP SOUTH TEXAS TUESDAY NIGHT THROUGH WEDNESDAY.
TRANQUIL WEATHER WILL BECOME ESTABLISHED WEDNESDAY NIGHT THROUGH
EARLY THURSDAY NIGHT AS THE WARM FRONT MOVES FARTHER NORTH. A
SLIGHT CHANCE OF SHOWERS EXISTS LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING DUE TO THE APPROACH AND PASSAGE OF A WEAK COLD FRONT...WITH
QUIET WEATHER RESUMING FRIDAY AFTERNOON AND THROUGH THE REMAINDER
OF THE LONG TERM PERIOD WITH NO SIGNIFICANT WEATHER SYSTEMS MOVING
THROUGH. EVEN WITH THE WEAK COLD FRONT PASSAGE LATE IN THE WEEK...
TEMPERATURES ARE EXPECTED TO PREVAIL AT WELL ABOVE NORMAL LEVELS
DUE TO A BREEZY MAJORITY ONSHORE FLOW.
&&
.MARINE...TODAY THROUGH TUESDAY...CURRENT MARINE OBSERVATIONS FROM
BUOY 42020 AND TEXAS TCOON SITES INDICATE SOUTHEAST WINDS OF 15 TO
20 KNOTS ON THE LAGUNA MADRE AND WINDS OF 20 TO 25 KNOTS OVER THE
GULF WATERS EARLY THIS MORNING. SEAS HEIGHTS HAVE INCREASED TO
AROUND 10 FEET AT BUOY 42020 THIS MORNING. HAZARDOUS MARINE
CONDITIONS WILL CONTINUE OVER THE GULF WATERS THROUGH AROUND
MIDNIGHT TONIGHT. WINDS WILL INCREASE ACROSS THE LAGUNA MADRE LATER
THIS MORNING RESULTING IN SMALL CRAFT CONDITIONS DEVELOPING LATER
THIS MORNING AND PERSISTING THROUGH EARLY THIS EVENING. MARINE
CONDITIONS MAY BRIEFLY IMPROVE AS A WEAK FRONT MOVES ACROSS THE
LOWER TEXAS COASTAL WATERS LATE TONIGHT INTO TUESDAY. SMALL CRAFT
ADVISORIES LIKELY AGAIN ON TUESDAY WITH INCREASE WINDS IN THE WAKE
OF THE FRONT.
TUESDAY NIGHT THROUGH SUNDAY...SMALL CRAFT ADVISORY WINDS AND SEAS
ARE EXPECTED ALONG THE LOWER TEXAS COAST TUESDAY NIGHT THROUGH
THURSDAY AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH A
LOW PRESSURE SYSTEM MOVING THROUGH THE CENTRAL PLAINS. THE PASSAGE
OF A COLD FRONT THROUGH THE LOWER TEXAS COASTAL WATERS THURSDAY
NIGHT WILL CAUSE THE ADVERSE WIND AND SEA CONDITIONS TO PERSIST AT
THAT TIME AND THROUGH FRIDAY NIGHT. WINDS AND SEAS MAY IMPROVE
SLIGHTLY DURING THE WEEKEND...WITH SMALL CRAFT EXERCISE CAUTION
LIKELY AND SMALL CRAFT ADVISORY A POSSIBILITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 63 74 66 / 10 10 20 40
BROWNSVILLE 84 62 75 66 / 10 10 20 40
HARLINGEN 85 61 75 66 / 10 10 20 40
MCALLEN 87 59 77 66 / 10 10 20 40
RIO GRANDE CITY 89 59 77 66 / 10 10 20 40
SOUTH PADRE ISLAND 79 64 70 66 / 10 10 20 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON
FOR TXZ251-254>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...CACERES-63
LONG TERM...TOMASELLI-66
FXC/MESO...VEGAHazardous weather outlook, Feb 18, 4:27 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 427 AM CST MON FEB 18 2013 TXZ248>257-191030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 427 AM CST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR WILLACY...KENEDY AND CAMERON COUNTIES FROM 10 AM TODAY THROUGH 2 PM THIS AFTERNOON. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-191030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 427 AM CST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE FROM 9 AM TO 6 PM THIS EVENING. SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS 0 TO 60 NM EAST OF PADRE ISLAND THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.